Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 169, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2014, 6:16 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 16, 2014, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS54 KTSA 162316
SVRTSA
OKC105-147-170000-
/O.NEW.KTSA.SV.W.0169.140816T2316Z-140817T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT SAT AUG 16 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 700 PM CDT
* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANEY...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...COPAN AND WANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3689 9563 3679 9590 3700 9599 3700 9572
TIME...MOT...LOC 2316Z 336DEG 10KT 3699 9587
HAIL...1.00IN
WIND...60MPH
$$
LACY1 follow-up statement
853
WWUS54 KTSA 162334
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT SAT AUG 16 2014
OKC105-147-170000-
/O.CON.KTSA.SV.W.0169.000000T0000Z-140817T0000Z/
NOWATA OK-WASHINGTON OK-
634 PM CDT SAT AUG 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON AND
NORTHWESTERN NOWATA COUNTIES IN NORTHEAST OKLAHOMA UNTIL 700 PM
CDT...
AT 624 PM CDT...THE STRONGEST CORE IN A SMALL CLUSTER OF
THUNDERSTORMS WAS LOCATED NEAR CANEY...AND MOVING SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...COPAN AND WANN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3689 9563 3679 9590 3700 9599 3700 9572
TIME...MOT...LOC 2333Z 336DEG 10KT 3696 9587
HAIL...1.00IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:36 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 16, 3:36 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 336 PM CDT SAT AUG 16 2014 .DISCUSSION... COMPACT WAVE CURRENTLY TRACKING ACROSS NORTHERN MISSOURI WITH ASSOCIATED SFC FRONT EXTENDING FROM NORTHWEST KS THROUGH NORTHWEST OKLAHOMA. A SMALLER SCALE VORTICITY MAX WAS ALSO NOTED ACROSS SOUTHWEST OKLAHOMA AND TRACKING SLOWLY EASTWARD WITHIN THE LARGER SCALE SHORTWAVE TROUGH AXIS. THIS FEATURE IS EXPECTED TO SPREAD LIGHT PRECIP AND POSSIBLY ISOLATED THUNDERSTORMS INTO SOUTHEAST OKLAHOMA THIS EVENING. FURTHER NORTH...STORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY AND TRACK SOUTHEASTWARD THROUGH THE LATE EVENING HOURS. AMPLE INSTABILITY AND WEAK SHEAR WILL SUPPORT A LIMITED RISK OF SEVERE WEATHER. THE MID LEVEL TROUGH AXIS WILL SHIFT FURTHER SOUTH ON SUNDAY WHILE THE SFC BOUNDARY ALSO PUSHES A SLOWLY SOUTHWARD BEFORE STALLING AND BECOMING LESS DEFINED. ALONG AND SOUTH OF THE TROUGH AXIS WILL BE THE MOST LIKELY REGION FOR AFTERNOON STORM DEVELOPMENT...HOWEVER OVERALL COVERAGE IS EXPECTED TO REMAIN LOW. THE SFC BOUNDARY LOSES DEFINITION WHILE WORKING NORTHWARD ON MONDAY WHILE TEMPERATURES TREND TOWARD ABOVE NORMAL. LOW THUNDERSTORM CHANCES WILL BE RETAINED INTO TUESDAY...BEFORE UPPER HIGH PRESSURE INTENSIFIES THROUGH THE PLAINS. MID TO LATE NEXT WEEK WILL FEATURE STRONG HIGH PRESSURE ALOFT NEAR THE REGION ALLOWING SEVERAL DAYS OF ABOVE NORMAL TEMPS AND MAINLY DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 72 97 / 20 10 0 10 FSM 71 92 71 93 / 20 20 10 10 MLC 72 90 73 92 / 20 20 10 10 BVO 68 92 69 96 / 10 10 10 10 FYV 68 87 65 91 / 30 10 10 10 BYV 68 88 65 92 / 30 10 10 10 MKO 70 91 71 96 / 20 10 10 10 MIO 69 89 68 92 / 20 10 0 10 F10 71 91 71 94 / 20 10 10 10 HHW 72 89 72 94 / 30 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Aug 16, 4:19 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 419 PM CDT SAT AUG 16 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 418 PM CDT SAT AUG 16 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON INTO TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT AS A WEAK SURFACE BOUNDARY MOVES INTO NORTHEAST OKLAHOMA AND A WEAK UPPER LEVEL DISTURBANCE AFFECTS THE AREA. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE LATE THIS AFTERNOON AND EVENING WITH STRONG GUSTY THUNDERSTORM WINDS THE CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY INTO THE FIRST HALF OF NEXT WEEK AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION. SOUTH OF THE BOUNDARY...WARMER TEMPERATURES WILL HELP TO CREATE HEAT INDICES OF AROUND 100 TO NEAR 105 DEGREES OVER PARTS OF EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS. DURING THE SECOND HALF OF NEXT WEEK...HIGH PRESSURE IS FORECAST TO BUILD BACK OVER THE REGION FROM THE SOUTHEAST WITH WARMER TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 16, 4:48 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT SAT AUG 16 2014
OKZ054-059-162215-
OSAGE OK-PAWNEE OK-
448 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 449 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...MOVING SOUTHEAST AT 15 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3656 9692 3659 9693 3659 9696 3661 9694
3660 9692 3659 9693 3656 9691 3657 9690
3658 9689 3643 9669 3630 9686 3645 9704
3651 9704
TIME...MOT...LOC 2149Z 312DEG 13KT 3648 9692Special weather statement, Aug 16, 5:25 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT SAT AUG 16 2014
OKZ055-056-162300-
NOWATA OK-WASHINGTON OK-
525 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA AND NORTHERN WASHINGTON
AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
SOUTH COFFEYVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WANN AND SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3689 9543 3687 9543 3686 9583 3700 9593
3700 9548
TIME...MOT...LOC 2225Z 333DEG 9KT 3700 9573
LACYSpecial weather statement, Aug 16, 5:27 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT SAT AUG 16 2014
OKZ054-059-162300-
OSAGE OK-PAWNEE OK-
527 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RALSTON...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...FAIRFAX AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
WIND GUSTS TO 40 MPH.
LAT...LON 3660 9642 3638 9644 3643 9677 3658 9675
TIME...MOT...LOC 2228Z 274DEG 11KT 3651 9669
LACYSpecial weather statement, Aug 16, 5:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SAT AUG 16 2014
OKZ055-056-162330-
NOWATA OK-WASHINGTON OK-
551 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA AND WASHINGTON
AT 551 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 6 MILES
WEST OF SOUTH COFFEYVILLE TO 7 MILES NORTH OF COPAN...MOVING SOUTH AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LENAPAH...WANN...DEWEY...COPAN AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
POSSIBLY SOME PEA TO DIME SIZE HAIL IN THE STRONGER CORES.
LAT...LON 3700 9540 3696 9540 3694 9543 3688 9543
3679 9568 3676 9600 3700 9600
TIME...MOT...LOC 2251Z 357DEG 15KT 3711 9545 3701 9572
3698 9590
LACYSpecial weather statement, Aug 16, 6:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT SAT AUG 16 2014
OKZ055-056-162330-
NOWATA OK-WASHINGTON OK-
603 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA AND NORTHERN WASHINGTON
AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WANN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WANN AND SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3687 9565 3695 9595 3700 9593 3700 9546
TIME...MOT...LOC 2303Z 282DEG 20KT 3702 9580
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:25 PM CDT | Special Weather Statement | TSA | Nowata | 35 min |
| Aug 16, 5:27 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Aug 16, 5:51 PM CDT | Special Weather Statement | TSA | Nowata | 39 min |
| Aug 16, 6:03 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Aug 16, 6:51 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 24 min |
| Aug 16, 6:56 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.